Alert archive / Illinois / Flash Flood Warnings in 2015

Flash Flood Warning 30, NWS Paducah, KY

July 8, 20154 counties in Illinois

NWS Paducah, KY issued this flash flood warning at Jul 8, 2015, 9:46 PM CDT for 4 counties in Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2015, 9:46 PM CDT (02:46 UTC)
Expired
Jul 9, 2015, 12:45 AM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Alexander County, IL, Johnson County, IL, Pulaski County, IL, Union County, IL

The radar

The Paducah radar (KPAH), 56 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WGUS53 KPAH 090246
FFWPAH
ILC003-087-153-181-090545-
/O.NEW.KPAH.FF.W.0030.150709T0246Z-150709T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
946 PM CDT WED JUL 8 2015

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN UNION COUNTY IN SOUTHERN ILLINOIS...
  NORTHWESTERN ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
  NORTHWESTERN PULASKI COUNTY IN SOUTHERN ILLINOIS...
  SOUTHWESTERN JOHNSON COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 1245 AM CDT
    
* AT 944 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAINS...REPEATING OVER THE SAME AREAS...WITH MORE TO COME. 
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VIENNA...DONGOLA...TAMMS...EAST CAPE GIRARDEAU...ULLIN...THEBES...
  CYPRESS...BUNCOMBE AND MILL CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3715 8941 3733 8949 3734 8948 3734 8944
      3736 8943 3739 8942 3753 8892 3738 8886

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 5:45 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jul 8, 5:45 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
545 PM CDT WED JUL 8 2015

.UPDATE...
ISSUED AT 543 PM CDT WED JUL 8 2015

UPDATED AVIATION DISCUSSION FOR 00Z TAF ISSUANCE.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 308 PM CDT WED JUL 8 2015

AFTER COLLABORATING WITH WFO LMK...WILL BE ENDING THE SOUTHEAST
PORTION OF THE FLASH FLOOD WATCH EARLY. A FEW SHOWERS HAVE
DEVELOPED SO FAR THIS AFTERNOON...BUT THEY HAVE BEEN SHORT-
LIVED...AND NOT THE HEAVY RAIN PRODUCERS NEEDED TO WARRANT THE
WATCH. THE REMAINDER OF THE WATCH WILL BE LEFT AS IS THROUGH 06Z.

THERE IS QUITE A VARIETY OF SOLUTIONS FOR CONVECTIVE TRENDS
THROUGH TONIGHT AND INTO THURSDAY. THE HRRR HAS CONSISTENTLY
ADVERTISED CONVECTIVE DEVELOPMENT THIS AFTERNOON ALONG
DIFFERENTIAL HEATING BOUNDARY FROM WESTERN ARKANSAS THROUGH SOUTH
CENTRAL MISSOURI. THIS HAS ALREADY BEGUN OVER ARKANSAS...AND
MISSOURI IS PROBABLY NOT GOING TO BE THAT FAR BEHIND.

THE NAM AND HRRR INDICATE THAT THIS CONVECTION WILL LIFT NORTH
NORTHEAST THROUGH SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IN THE
00Z-06Z PERIOD. IN BOTH CASES...THE CONVECTION REALLY WEAKENS...IF
NOT COMPLETELY DISSIPATES...AS IT REACHES SOUTHWEST INDIANA AND
WEST KENTUCKY. THE GFS IS FARTHER NORTHWEST WITH THE MAIN
ACTIVITY...AND SPARES MOST OF THE AREA FROM ANY SIGNIFICANT QPF.

TRIED TO USE THE NAM/HRRR SOLUTIONS AS A GUIDE THROUGH TONIGHT.
CERTAINLY COULD SEE SOME HEAVY RAIN AND FLOODING ISSUES DEVELOP...SO
THE NORTHWEST SEGMENT OF THE FLASH FLOOD WATCH LOOKS GOOD THROUGH
06Z. DAMAGING WINDS AND A FEW TORNADOES WILL BE A CONCERN WITH THE
CONVECTION THIS EVENING OVER SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS.

FOR THURSDAY THE MODELS ALL DRAPE THE FRONT ACROSS WEST KENTUCKY
AND SOUTHERN PORTIONS OF SOUTHEAST MISSOURI. THE NAM DEVELOPS
AND HOLDS ONTO WEAKER CONVECTION ALONG THIS BOUNDARY THROUGH MUCH
OF THE DAY. CANNOT RULE OUT FURTHER HEAVY RAIN NEAR THE FRONT
THURSDAY.

THE BOUNDARY WILL LIFT BACK TO THE NORTH THURSDAY NIGHT...AND SOME
SCATTERED CONVECTION WILL BE POSSIBLE ALONG IT...MAINLY OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS. HEADING INTO FRIDAY AND FRIDAY
NIGHT...ALL INDICATIONS ARE THAT AN UPPER RIDGE WILL BE BUILDING
OVERHEAD FROM THE SOUTHWEST FRIDAY INTO FRIDAY NIGHT...AND THIS
SHOULD EVENTUALLY PUT AN END TO THE CONVECTION FOR AWHILE. THERE
IS SOME DISCREPANCY IN HOW QUICKLY THIS WILL HAPPEN...AND THAT
WILL LEAVE THE DOOR OPEN FOR CONVECTION ALONG THE NORTHEAST
PERIPHERY OF THE REGION FRIDAY AND FRIDAY NIGHT. FOR NOW WILL
LEAVE A SMALL POP FOR FRIDAY...BUT WILL KEEP FRIDAY NIGHT DRY.

TEMPERATURES WILL BE DEPENDENT ON CONVECTIVE TRENDS THROUGH
THURSDAY...BUT IT WILL BE GETTING HOT BY FRIDAY WITH MUCH OF THE
AREA INTO THE LOWER 90S.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 308 PM CDT WED JUL 8 2015

ECMWF, GFS AND CANADIAN SHOW AN UPPER LEVEL HIGH PRESSURE SYSTEM
OVER THE SOUTHEAST UNITED STATES SLOWLY SLIDING WEST THROUGH THE
WEEKEND, MOVING OVER THE TEXAS PANHANDLE BY 12Z MONDAY.  CONDITIONS
WILL REMAIN DRY AND HOT SATURDAY INTO SATURDAY NIGHT, THOUGH AN
ISOLATED SHOWER OR STORM IS NOT COMPLETELY OUT OF THE QUESTION
SATURDAY AFTERNOON.  AS THE HIGH SHIFTS FARTHER WEST, AN UPPER LEVEL
LOW WILL DEVELOP OVER THE GREAT LAKES REGION SUNDAY.  MODELS ALL
SHOW A MORE PRONOUNCED TROF GRADUALLY DEVELOPING SOUTHWESTWARD
MONDAY INTO TUESDAY.  CHANCES OF SHOWERS AND THUNDERSTORMS SHOULD
RETURN TO OUR NORTHEAST HALF OF COUNTIES SUNDAY NIGHT, WITH CHANCES
INCREASING AND EXPANDING SOUTHWEST MONDAY INTO TUESDAY.

WINDS WILL CONTINUE TO BE OUT OF THE SOUTHWEST SATURDAY THROUGH
MONDAY NIGHT, WHICH WILL CONTINUE TO PUMP WARM MOIST AIR INTO OUR
REGION.  HEAT INDEX READINGS WILL REACH THE UPPER 90S TO AROUND 100
DEGREES.  BY TUESDAY INTO TUESDAY NIGHT, A WEAK SURFACE LOW WILL
MOVE JUST EAST OF OUR AREA, AND WINDS WILL SHIFT TO THE NORTHWEST.
THIS WILL HELP TEMPERATURES DROP BACK A FEW DEGREES TUESDAY INTO
WEDNESDAY.

AS THE UPPER TROF AND WEAK SURFACE LOW MOVE SOUTHEAST, SHOWER AND
THUNDERSTORM CHANCES WILL BEGIN SLOWLY TAPERING OFF FROM THE
NORTHWEST TUESDAY NIGHT INTO WEDNESDAY.

&&

.AVIATION...
ISSUED AT 543 PM CDT WED JUL 8 2015

MAINTAINED GENERAL THEME OF INHERITED FORECAST WITH NEARBY
BOUNDARY YIELDING TSRA CHANCE ESP N/W LATER TONIGHT
(KCGI/KEVV)...THEN DIURNALLY TMRW ALL TERMINALS AS IT IS STILL IN
THE VICINITY. OTHERWISE ANTICIPATE GENERAL LOWERING OF VFR CIGS
WITH TIME AND MOVE INTO MVFR IF/AS PCPN OCCURS. SIMILAR WITH VSBYS
IF RESTRICTIONS OCCUR.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR ILZ075>078-080>094.

MO...FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR MOZ076-086-087-100-
     107>111.

IN...FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR INZ081-082-085>087.

KY...FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR KYZ004-005.

&&
Hazardous weather outlook, Jul 8, 4:05 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
405 PM CDT WED JUL 8 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
405 PM CDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE AREA LATE
THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THESE STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND TORNADOES THE PRIMARY
CONCERNS. THE TORNADO CONCERN WOULD BE GREATEST NEAR A WARM FRONT
ALONG INTERSTATE 64.

MORE NUMEROUS THUNDERSTORMS ARE THEN EXPECTED TO SPREAD NORTH
NORTHEAST INTO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS LATER THIS
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING
WINDS AND A FEW TORNADOES POSSIBLE. THE COVERAGE AND INTENSITY OF
THUNDERSTORMS WILL DECREASE AS THEY TRY TO MOVE INTO SOUTHWEST
INDIANA AND WEST KENTUCKY INTO THE OVERNIGHT HOURS.

LOCALLY HEAVY RAINFALL WILL ACCOMPANY ANY THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. PLEASE REFER TO THE FLASH FLOOD WATCH FOR
DETAILS ON THE HEAVY RAIN AND FLOODING POTENTIAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE FORECAST ON THURSDAY AND THURSDAY
NIGHT...POSSIBLY LINGERING INTO FRIDAY OVER THE EVANSVILLE TRI
STATE REGION. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.
ISOLATED STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THROUGHOUT THE AREA LATE THIS
AFTERNOON AND THIS EVENING...AND OVER SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS THROUGH MIDNIGHT. SPOTTERS THROUGHOUT THE AREA
ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL OR FLOODING ISSUES
THROUGH TONIGHT.

DRS

In the hours before

Special weather statement, Jul 8, 7:25 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT WED JUL 8 2015

MOZ086-087-100-109>111-090130-
BOLLINGER MO-STODDARD MO-BUTLER MO-WAYNE MO-SCOTT MO-
CAPE GIRARDEAU MO-
725 PM CDT WED JUL 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION...WESTERN
ALEXANDER...CAPE GIRARDEAU...SOUTHEASTERN PERRY...NORTHWESTERN
MISSISSIPPI...EASTERN WAYNE...SCOTT...BOLLINGER...NORTHERN NEW
MADRID...STODDARD AND CENTRAL BUTLER COUNTIES UNTIL 830 PM CDT...

AT 724 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CASCADE TO PUXICO TO NEAR
HARVIELL...AND MOVING NORTHEAST AT 40 TO 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...POPLAR BLUFF...SIKESTON...JACKSON...DEXTER...SCOTT
CITY...CHAFFEE...BERNIE...BLOOMFIELD...MARBLE HILL...ADVANCE...
ORAN...MINER...BENTON...WAPPAPELLO LAKE AREA...MOREHOUSE...PUXICO...
MORLEY...KELSO AND ESSEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHERN
ILLINOIS AND SOUTHEASTERN MISSOURI.

LAT...LON 3658 9050 3704 9046 3732 9033 3731 9015
      3745 9014 3753 8986 3760 8986 3760 8961
      3757 8952 3740 8942 3735 8943 3734 8948
      3728 8952 3725 8946 3704 8938 3701 8931
      3694 8946 3688 8951 3686 8970 3670 8970
TIME...MOT...LOC 0024Z 242DEG 34KT 3728 9022 3697 9014 3673 9050
Special weather statement, Jul 8, 8:26 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
826 PM CDT WED JUL 8 2015

ILZ088-092-MOZ086-087-100-107>111-090230-
UNION IL-ALEXANDER IL-BOLLINGER MO-STODDARD MO-BUTLER MO-WAYNE MO-
RIPLEY MO-SCOTT MO-CAPE GIRARDEAU MO-CARTER MO-
826 PM CDT WED JUL 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION...WESTERN
ALEXANDER...RIPLEY...CAPE GIRARDEAU...WAYNE...SCOTT...CARTER...
BOLLINGER...STODDARD AND BUTLER COUNTIES UNTIL 930 PM CDT...

AT 825 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM AROUND CAPE GIRARDEAU TO
NEAR ATTICA...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...POPLAR BLUFF...SIKESTON...JACKSON...DEXTER...SCOTT
CITY...CHAFFEE...DONIPHAN...PIEDMONT...BLOOMFIELD...MARBLE HILL...
ADVANCE...ORAN...BENTON...VAN BUREN...GREENVILLE...SAM A BAKER STATE
PARK...WAPPAPELLO LAKE AREA...PUXICO AND MORLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHERN
ILLINOIS AND SOUTHEASTERN MISSOURI.

LAT...LON 3708 9118 3705 9079 3717 9076 3717 9074
      3727 9073 3731 9015 3756 9008 3756 8947
      3753 8929 3705 8935 3693 8955 3686 8977
      3671 8973 3667 9018 3650 9022 3650 9113
      3682 9112 3683 9122
TIME...MOT...LOC 0125Z 264DEG 82KT 3733 8938 3637 9096
Local storm report, Jul 8, 9:13 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
913 PM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HEAVY RAIN       5 S GREENVILLE          37.05N 90.45W
07/08/2015  E1.50 INCH       WAYNE              MO   EMERGENCY MNGR

            OCCURRED IN 30 MINUTES

&&

DLL
Local storm report, Jul 8, 9:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
916 PM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     TSTM WND DMG     4 NW CAPE GIRARDEAU     37.35N 89.60W
07/08/2015                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            SEVERAL TREES DOWN

&&

DLL
Special weather statement, Jul 8, 9:22 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
922 PM CDT WED JUL 8 2015

ILZ081-082-085-086-088>090-092>094-KYZ004-MOZ086-087-100-109>111-
090330-
FRANKLIN IL-ALEXANDER IL-HAMILTON IL-UNION IL-POPE IL-PULASKI IL-
WILLIAMSON IL-MASSAC IL-JOHNSON IL-SALINE IL-BALLARD KY-BUTLER MO-
WAYNE MO-SCOTT MO-CAPE GIRARDEAU MO-BOLLINGER MO-STODDARD MO-
922 PM CDT WED JUL 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR UNION...NORTHWESTERN MASSAC...
SALINE...JOHNSON...SOUTHEASTERN FRANKLIN...ALEXANDER...SOUTHERN
HAMILTON...NORTHWESTERN POPE...PULASKI...WILLIAMSON...NORTHWESTERN
MCCRACKEN...NORTH CENTRAL BALLARD...BOLLINGER...CAPE GIRARDEAU...
NORTHERN MISSISSIPPI...SOUTHEASTERN WAYNE...SCOTT...STODDARD AND
EASTERN BUTLER COUNTIES UNTIL 1030 PM CDT...

AT 922 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MARION TO NEAR CHALK
BLUFF NATURAL AREA...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...MARION...SIKESTON...JACKSON...HERRIN...HARRISBURG...
WEST FRANKFORT...DEXTER...CARTERVILLE...SCOTT CITY...ANNA...JOHNSTON
CITY...CHAFFEE...MCLEANSBORO...BLOOMFIELD...JONESBORO...MARBLE
HILL...VIENNA...ADVANCE AND ORAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHERN
ILLINOIS...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI.

LAT...LON 3654 9040 3754 9007 3757 8917 3796 8895
      3815 8845 3740 8852
TIME...MOT...LOC 0222Z 266DEG 35KT 3769 8897 3649 9026
Local storm report, Jul 8, 9:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
940 PM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     THEBES                  37.21N 89.45W
07/08/2015                   ALEXANDER          IL   BROADCAST MEDIA

            60 MPH WINDS AND DIME SIZE HAIL REPORTED. ALSO...A 100
            YARD PATH OF TREES AND TREE LIMBS DOWN

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:26 PM CDTSpecial Weather StatementPAHAlexander64 min
Jul 8, 8:42 PM CDTTornado WarningPAHAlexander18 min
Jul 8, 9:18 PM CDTSevere Thunderstorm WarningPAHAlexander, Johnson, Pulaski, Union27 min
Jul 8, 9:22 PM CDTSpecial Weather StatementPAHAlexander, Hamilton, Johnson, Pope, Pulaski, Saline and 2 more68 min
Jul 8, 10:05 PM CDTSpecial Weather StatementPAHAlexander, Johnson, Pope, Pulaski, Saline, Union55 min
Jul 8, 10:41 PM CDTSpecial Weather StatementPAHJohnson, Massac, Pope, Pulaski, Union64 min
Jul 8, 10:50 PM CDTFlash Flood WarningPAHJohnson, Pope, Saline, Williamson3 hr
Jul 8, 10:54 PM CDTFlash Flood WarningPAHJackson, Johnson, Union, Williamson2 hr
Jul 8, 11:08 PM CDTAreal Flood AdvisoryPAHMassac, Pope112 min
Jul 8, 11:31 PM CDTSpecial Weather StatementPAHHardin, Pope59 min
Jul 8, 11:44 PM CDTFlash Flood WarningPAHGallatin, Hardin3 hr
Jul 9, 1:34 AM CDTAreal Flood AdvisoryPAHAlexander, Johnson, Pulaski, Union4 hr
Jul 9, 2:15 AM CDTFlash Flood WarningPAHMassac4 hr
Jul 9, 2:45 AM CDTFlash Flood WarningPAHPope4 hr
Jul 9, 3:05 AM CDTFlash Flood WatchPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more34 hr
Jul 9, 8:04 AM CDTAreal Flood AdvisoryPAHAlexander, Johnson, Massac, Pope, Pulaski, Union116 min
Jul 9, 8:37 AM CDTFlash Flood WarningPAHMassac83 min
Jul 9, 8:45 AM CDTFlash Flood WarningPAHPope2 hr
Jul 9, 9:08 AM CDTAreal Flood AdvisoryPAHHardin3 hr
Jul 9, 6:21 PM CDTSevere Thunderstorm WarningPAHAlexander24 min
Jul 9, 6:31 PM CDTTornado WarningPAHAlexander29 min
Jul 9, 6:49 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski41 min
Jul 9, 6:56 PM CDTFlash Flood WarningPAHAlexander, Pulaski, Union3 hr

Nearby

Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.